Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 2, 2004, 11:15 AM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2004, 11:15 AM EDT (15:15 UTC)
- Expired
- Jun 2, 2004, 12:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 158 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 3.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
243 WUUS52 KJAX 021515 SVRJAX FLC083-021600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 1113 AM EDT WED JUN 2 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN AND CENTRAL MARION COUNTY IN NORTHERN FLORIDA * UNTIL NOON EDT * AT 1113 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 8 MILES SOUTHWEST OF OCALA AIRPORT...OR ABOUT 11 MILES SOUTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH NOON EDT... OCALA AIRPORT... OCALA... ANTHONY... REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 2909 8241 2898 8227 2921 8198 2934 8217 $$ DEESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:00 AM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Jun 2, 10:00 AM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1000 AM EDT WED JUN 2 2004 .UPDATE...12Z JAX SOUNDING AND WATER VAPOR IMAGERY INDICATE DEEP COLUMN OF MOIST TROPICAL AIR ACROSS THE REGION. 500 MB TEMPS HAVE COOLED TWO DEGREES LAST 24 HOURS TO -10C. THE MODIFIED CAPE WAS 3100J. WSR 88D INDICATING A CLUSTER OF THUNDERSTORMS...FORMING ALONG AN OUTFLOW BOUNDARY...EXTENDING FROM THE NE GULF COAST TO JUST WEST OF MARION COUNTY. THESE STORMS ARE MOVING EAST AND WILL BE IMPACTING MARION COUNTY THIS MORNING. A FAST MOVING MCS WAS PRODUCING STORMS OFF THE LA AND AL COASTS. COULD SEE OUTFLOWS FROM THE MCS MOVE INTO THE WESTERN CWA LATE THIS AFTERNOON WHICH WOULD HELP PRODUCE STORMS. ALSO...WATER VAPOR IMAGERY WAS INDICATING DRIER AIR ALOFT ACROSS SW GA AND FL PANHANDLE MOVING EAST. AS THIS DRIER AIR ALOFT MOVES IN THIS AFTERNOON...THIS WOULD DECREASE STORM COVERAGE BUT INCREASE THE POTENTIAL FOR HAIL AGAIN ESPECIALLY LATE AFTERNOON AND EVENING. ALL IN ALL...PREVIOUS FCST PACKAGE LOOKS GOOD WITH MENTION OF SCATTERED STORMS (40%). MAY NEED TO UPDATE LATER TO ADDRESS POSSIBLE SEVERE WX. && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP
Hazardous weather outlook, Jun 2, 11:05 AM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 AM EDT WED JUN 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-242200- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1200 PM EDT WED JUN 2 2004 .DAY ONE... HAZY SKIES AND SOME SUPRESSION FROM THE BERMUDA RIDGE WILL ALLOW ADDITIONAL HEATING TODAY OVER RECENT HISTORY. THUNDERSTORM ACTIVITY WILL CONSEQUENTLY OCCUR LATER TODAY...AND WILL LIKELY INCLUDE A FEW STRONG TO SEVERE PULSE THUNDERSTORMS. THESE STORMS WILL POTENTIALLY INCLUDE SOME DAMAGING DOWNBURSTS AND HAIL. MOST LIKELY AREAS FOR STRONG STORMS ARE THE SUWANNEE VALLEY TO THE GEORGIA COASTAL COUNTIES THIS AFTERNOON. A SECONDARY MAXIMUM WILL BE LATER AND LOCATED ALONG THE INTERSTATE 95 CORRIDOR TO NEAR THE FLORIDA EAST COAST. SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND RAIN RATES TO TWO INCHES PER HOUR TODAY. INTENSE AND DANGEROUS LIGHTNING IS EXPECTED WITH THE STRONGER STORMS. BECAUSE OF THE ADDITIONAL HEATING...THE HEAT INDEX WILL CLIMB ABOVE 100 DEGREES TO AS MUCH AS 105 DEGREES IN THE INLAND AREAS. ...RIP CURRENT IMPACT... WEAKER WINDS AND NOMINAL SEAS WILL CREATE A LOW RISK OF RIP CURRENTS TODAY. RIP CURENTS CAN EXIST EVEN IN UNFAVORABLE CONDITIONS... PARTICULARLY NEAR INLETS, PIERS AND CURRENT EDDIES. .DAYS TWO THROUGH SEVEN...TOMORROW THROUGH WEDNESDAY... SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT DANGEROUS LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. WELSH
In the hours before
Special weather statement, Jun 2, 10:54 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1054 AM EDT WED JUN 2 2004 FLZ040-021545- MARION FL- 1054 AM EDT WED JUN 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 1145 AM EDT... AT 1054 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 13 MILES SOUTH OF RAINBOW LAKES ESTATES...OR ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF RAINBOW LAKES ESTATES TO 4 MILES NORTHEAST OF BEVERLY HILLS...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES...ROMEO...OCALA AIRPORT...LOWELL...SANTOS...OCALA...SUMMERFIELD AND SPARR THROUGH 1145 AM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 12:26 PM EDT | Severe Thunderstorm Warning | JAX | Flagler | 49 min |
| Jun 2, 12:33 PM EDT | Special Marine Warning | JAX | 87 min | |
| Jun 2, 1:31 PM EDT | Special Marine Warning | JAX | 89 min | |
| Jun 2, 4:30 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 45 min |
| Jun 2, 5:32 PM EDT | Severe Thunderstorm Warning | JAX | Columbia | 43 min |
| Jun 2, 5:45 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 45 min |
| Jun 2, 6:23 PM EDT | Special Marine Warning | JAX | 67 min | |
| Jun 2, 6:30 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 45 min |
| Jun 2, 7:08 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 52 min |
| Jun 2, 7:27 PM EDT | Special Marine Warning | JAX | 93 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.